Rip Current, Eastern Monmouth
- When
- June 9, 4:30 PM EST
- Where
- Eastern Monmouth forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
A 15-year-old boy drowned after getting caught in a rip current near a jetty in Bradley Beach in Monmouth County during the late afternoon on the 9th. Two other people were also caught in the same rip current.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A 15-year-old boy drowned after getting caught in a rip current near a jetty in Bradley Beach in Monmouth County during the late afternoon on the 9th. Two other people were also caught in the same rip current. A 28-year-old woman managed to pull herself onto the jetty while a 27-year-old man was rescued by two other men. The boy's body was recovered from the Shark River Inlet near the Ocean Avenue Bridge that separates Avon-By-The-Sea and Bradley Beach on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 9, 2:22 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU JUN 9 2011
.SYNOPSIS...
LOW PRESSURE MOVING ACROSS EASTERN CANADA WILL SEND A COLD FRONT
THROUGH OUR REGION BY LATE TONIGHT. THIS BOUNDARY WILL STALL OVER OR
JUST TO THE SOUTH OF THE AREA THROUGH SATURDAY. ON SUNDAY, ANOTHER
COLD FRONT WILL PUSH THROUGH THE MID ATLANTIC STATES. HIGH PRESSURE
FROM THE GREAT LAKES WILL THEN BUILD OVER OUR REGION FOR THE EARLY
PART OF NEXT WEEK. A WARM FRONT SHOULD THEN APPROACH THE AREA
AROUND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THROUGH THE LATE DAY AND INTO THIS EVENING, THE SURFACE HIGH
RESPONSIBLE FOR THE OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE TO
PUSH OFF TO THE SOUTH AND EAST. WITH TEMPERATURES HAVING MAXED OUT
WELL INTO THE 90S ACROSS THE AREA AND DEWPOINTS REMAINING HIGH, WE
WILL CONTINUE THE EXCESSIVE HEAT WARNING AND HEAT ADVISORIES FOR THE
FORECAST AREA THROUGH THIS EVENING.
IN ADDITION, AN AREA OF LOW PRESSURE PUSHING THROUGH EASTERN CANADA
TONIGHT WILL GRADUALLY BRING A COLD FRONT INTO THE REGION. THROUGH
LATE TODAY AND THIS EVENING, WE ANTICIPATE SCATTERED CONVECTION TO
DEVELOP FROM NORTHWEST TO SOUTH AND EAST OVER THE CWA. WHAT REMAINS
IN QUESTION THROUGH TONIGHT IS THE COVERAGE OF THUNDERSTORM ACTIVITY
AND HOW SOON THE COLD FRONT MOVES INTO THE AREA. A LOOK AT FORECAST
MODEL SOUNDINGS FROM BOTH THE GFS AND NAM SHOW LITTLE IN THE WAY OF
SHEAR, EITHER DIRECTIONAL OR SPEED. IN ADDITION, CIN VALUES WOULD
NEED TO BE OVERCOME FOR STORMS TO DEVELOP WHICH IS ABOUT DONE. IF A
LEE-SIDE TROUGH DEVELOPS AHEAD OF THE FRONTAL BOUNDARY, CONVECTION
WOULD BE INITIATED SOONER OVER OUR REGION. SO FAR ITS STRUGGLING,
BUT A DEVELOPING COLD POOL SHOULD NEGATE THE NEED FOR THE LEE SIDE
TROF. IN THE ABSENCE OF CONVECTIVE DEVELOPMENT ALONG A LEE-SIDE
TROUGH, IT MAY BE UNTIL THIS EVENING FOR THE LINE OF THUNDERSTORMS
TO MOVE AND MAINTAIN ITSELF INTO OUR REGION, BEST CHANCES WHERE
SPC'S MODERATE RISK CURRENTLY IS IN THE NORTHERN HALF OF OUR CWA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
CONVECTION ASSOCIATED WITH THE COLD FRONT WILL HAVE DIMINISHED
ACROSS THE AREA BY EARLY FRIDAY. THE MODELS DEPICT THE FRONTAL
BOUNDARY GRADUALLY SETTLING OVER OR JUST TO THE SOUTH OF THE
FORECAST AREA DURING FRIDAY AND INTO SATURDAY. WITH THIS FRONT IN
OUR VICINITY FOR FRIDAY AND SATURDAY, MORE CHANCES FOR SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH THE MODELS ALSO
DEPICTING A FEW UPPER LEVEL DISTURBANCES TRACKING NEAR OR ALONG THE
BOUNDARY.
THERE WILL BE SOME RELIEF FROM THE RECENT HEAT WAVE ACROSS THE
REGION AS A COOLER AIR MASS FILTERS IN BEHIND THE STALLING COLD
FRONT.
SHOWER AND TSRA ACTIVITY SHOULD CONTINUE UNTIL A COLD FRONT CLEARS
OUR CWA LATE ON SUNDAY. WHILE THE WEEKEND TIMING IS NOT GOOD, THE NEED
FOR SOME PRECIPITATION IS INCREASING WITH EACH PASSING DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A MID LEVEL TROUGH FROM THE NORTHWEST IS EXPECTED TO DROP OVER OUR
REGION EARLY IN THE NEW WEEK WITH ITS AXIS PASSING OVERHEAD AROUND
TUESDAY. A RIDGE IS FORECAST TO FOLLOW WITH THE RIDGE AXIS
ANTICIPATED TO ARRIVE AROUND THURSDAY.
AT THE SURFACE, HIGH PRESSURE IS EXPECTED TO BE OVER THE GREAT LAKES
ON SUNDAY NIGHT. THE HIGH SHOULD BUILD SLOWLY TO THE SOUTHEAST,
PASSING OVER OUR REGION AROUND TUESDAY NIGHT. A WARM FRONT IS
FORECAST TO APPROACH FROM THE SOUTHWEST ON THURSDAY.
AFTER SOME LINGERING SHOWERS AND THUNDERSTORMS ON SUNDAY EVENING,
ESPECIALLY ON THE COASTAL PLAIN, DRY WEATHER IS ANTICIPATED FROM
SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. WE WILL INCLUDE A SLIGHT
CHANCE FOR SHOWERS AND THUNDERSTORMS WITH THE APPROACHING WARM FRONT
ON THURSDAY.
NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE 18Z TAFS CARRIED A LINE OF TSRAS INTO KABE AND KRDG LATE THIS
AFTERNOON OR EARLY THIS EVENING, BUT WITH LOWER CONFIDENCE ABOUT
THE LINE MAINTAINING ITSELF TO THE AIRPORTS FROM THE I95 CORRIDOR
(KPHL AREA) AND POINTS SOUTHEASTWARD THIS EVENING. THE POCONO AND
NORTHWEST NJ AIRPORTS APPEAR THE MOST SUSCEPTIBLE TO TSRAS.
THE FORMATION OF A TROF OVER EASTERN PENNSYLVANIA TO INITIATE
TSRAS HAS NOT OCCURRED YET. THUS THE LATEST TAF PACKAGE IS
FOCUSING ON THE TSRAS FORMING NEARER THE COLD FRONT IN UPSTATE NEW
YORK AND FAR NWRN PA. THIS LINE IS EXPECTED TO BUILD TO THE SOUTH
AS IT MOVES EASTWARD THIS AFTERNOON AND EVENING. ITS MOST LIKELY
TO AFFECT KABE AND KRDG WHERE WE ARE CARRYING THE TEMPO GROUP FOR
TSRAS. SINCE CONFIDENCE IS LOWER ABOUT TIMING AND AFFECT WE DID
NOT PUT IN A TEMPO GROUP FOR TSRAS AND MAINTAINED THE CB CLOUD
TYPE INSTEAD IN THE OTHER TERMINALS. IF CONFIDENCE IS HIER ABT
TSRAS AFFECTING THESE TERMINALS, WITH EITHER THE SCHEDULED 21Z
TAF AT KPHL OR SOONER, WE WILL AMEND.
THE WESTERLY FLOW ALOFT WILL PREVENT THE SEA BREEZE FRONT FROM
ADVANCING INLAND THIS AFTERNOON AND SHOULD REMAIN ALONG THE IMMEDIATE
SHORE.
PENDING THE OCCURRENCE OF TSRAS WILL HAVE A BEARING IF FOG WILL
FORM TOWARD MORNING. WE PLACED MVFR FOG AT KRDG BASED ON
CLIMATOLOGY AND FCST OF EARLY EVE TSRAS. ALL TERMINAL OVERNIGHT,
THERE WILL BE DEBRIS CLOUDINESS MAINLY AT MID AND HIGH LEVELS.
THE COLD FRONT THAT IS TRIGGERING THE TSRAS TODAY WILL SETTLE
SOUTH OF THE TERMINALS BY FRIDAY MORNING. A GRADUAL SHIFT IN THE
WINDS FROM WEST TO NORTH SHOULD OCCUR OVERNIGHT AND THEN FROM
NORTH TO EAST ON FRIDAY.
SOME SHRAS AND TSRAS MIGHT OCCUR DURING FRIDAY AFTERNOON, BUT
GREATEST CHANCES AS OF NOW APPEAR SOUTH OF OUR FORECAST TERMINALS.
OUTLOOK...
THE FRONT IS FORECAST TO STALL JUST TO OUR SOUTH, THEN GRADUALLY
BEGIN TO BECOME MORE ACTIVE UNTIL A LOW ON IT PASSES EAST OF OUR
AREA ON SUNDAY. SO WHILE MAINLY VFR CONDITIONS SHOULD OCCUR, THERE
WILL BE TIMES FROM FRIDAY AFTERNOON INTO SUNDAY WHERE SHRAS AND TSRAS
SHOULD RESTRICT BOTH CIGS AND VSBYS TO MVFR LEVELS AND FOR SHORT
DURATIONS MAYBE IFR CONDITIONS. PRIMARILY VFR CONDITIONS ARE THEN
EXPECTED ON MONDAY AND TUESDAY.
&&
.MARINE...
SUB-ADVISORY CONDITIONS STILL ARE FORECAST THROUGH THE FORECAST
PERIOD. WINDS AND SEAS MAY APPROACH THE CRITERIA OVER THE NORTHERN
ATLANTIC WATERS IN THE WAKE OF THE COLD FRONT FRIDAY NIGHT AND
SATURDAY. ON-AND-OFF CONVECTION BECOMES POSSIBLE BEGINNING LATE THIS
AFTERNOON OR TONIGHT AND IS EXPECTED TO END BY MONDAY AS THE FRONT
STALLS JUST TO OUR SOUTH AND THEN BECOMES ACTIVE. HIGH PRESSURE THEN
TRIES TO NOSE IN AND BRING DECENT BOATING CONDITIONS FOR THE START
OF THE WORK WEEK.
WE ANTICIPATE A LOW RISK OF RIP CURRENTS ON FRIDAY.
&&
.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE. TEMPERATURES COULD REACH OR
EXCEED THE HIGH RECORDS FOR TODAY. FRIDAY LOOKS LIKE IT WILL BE
SLIGHTLY COOLER BUT WE HAVE INCLUDED THOSE RECORDS AS WELL.
HERE ARE THE RECORDS FOR THE 8 CLIMATE SITES ACROSS OUR REGION FOR
WEDNESDAY THROUGH FRIDAY.
THU FRI
6/9 6/10
ABE 98 (1933) 96 (2008)
ACY 98 (2008) 99 (1984)
GED 97 (2008) 98 (2008)
ILG 96 (1984) 97 (1964)
PHL 98 (1933) 98 (2008)
MPO 92 (1933) 89 (1911)
RDG 98 (1933) 97 (2008)
TTN 99 (1933) 96 (2008)
DATE OF FIRST 100 DEGREE DAY FOR OUR CLIMATE SITES
ABE...JUNE 6TH, 1925
ACY...JUNE 22ND, 1988...NEW RECORD SET TODAY
PHL...JUNE 5TH, 1925
ILG...JUNE 1ST, 1895
TTN...JUNE 26TH, 1952
GED...JUNE 23RD, 1988
RDG...JUNE 6TH, 1925
MPO...JULY 3RD, 1911
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ007>010-012-
013-016-020>023-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...KLINE/O'HARA
NEAR TERM...GIGI/KLINE
SHORT TERM...KLINE
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGI
CLIMATE...MEOLAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 326 PM EDT THU JUN 9 2011 NJZ001-PAZ054-055-101930- SUSSEX-CARBON-MONROE- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-013-020-PAZ060>062-101930- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- BERKS-LEHIGH-NORTHAMPTON- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-026-101930- EASTERN MONMOUTH-COASTAL OCEAN- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-019-PAZ067>069-071-101930- MERCER-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-PHILADELPHIA- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ016-021>023-027-101930- CECIL-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ024-025-101930- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ017-018-PAZ070-101930- NEW CASTLE-GLOUCESTER-CAMDEN-DELAWARE- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-101930- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 326 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-101930- DELAWARE BEACHES- 326 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>454-101930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- 326 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ455-101930- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 326 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 254 PM EDT THU JUN 9 2011 NJZ001-007-PAZ054-055-060>062-092200- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 254 PM EDT THU JUN 9 2011 ...SHOWERS AND STRONG THUNDERSTORMS WILL BE FORMING AND MOVING INTO THE AREA THROUGH LATE AFTERNOON... A COLD FRONT WILL BE MOVING SOUTHEASTWARD INTO A HOT AND HUMID AIRMASS THIS AFTERNOON...AND STRONG THUNDERSTORMS WILL RESULT DURING THIS AFTERNOON AND INTO THIS EVENING. THE POCONOS AND NORTHWESTERN NEW JERSEY ARE LIKELY TO BE AFFECTED FIRST...IN THE 300 PM TO 500 PM TIME FRAME. THUNDERSTORMS ARE LIKELY TO FORM INTO LINES AND SMALL CLUSTERS. WATCH FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS...WHICH WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MILES AN HOUR AND LARGE HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Eastern Monmouth | 2011-06-09 | 15 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322764.